MAUDE Adverse Event Report: HOVEROUND CORPORATION HOVEROUND; MOTORIZED WHEELCHAIR

HOVEROUND CORPORATION HOVEROUND; MOTORIZED WHEELCHAIR
Model Number MPV5
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 08/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No malfunction suspected.He client was not exercising caution while operating his power wheelchair outside on the sidewalk and drove over an uneven part of the sidewalk that caused him to fall.Additionally, the client did not have his seatbelt properly latched.Hoveround's owner's manual warns "to reduce the chance of serious injury or death from tip-over, collision with obstacles, or falling from the power wheelchair, drive in proper environments: avoid uneven or unstable surfaces such as potholes, broken pavement, grass, gravel, sand, wet leaves or cut grass" and "[t]o reduce the chance of serious injury or death from tip-over, collision with obstacles, loss of control, or falling from the power wheelchair, keep yourself properly positioned in the seat: keep your seat belt fastened, and always use the seat belt.".
 
Event or Problem Description
The end user reported while operating their power wheelchair outside on a sidewalk, the end user hot an uneven patch in the sidewalk and fell.

Brand Name
HOVEROUND
Common Device Name
MOTORIZED WHEELCHAIR
Manufacturer (Section D)
HOVEROUND CORPORATION
2151 whitfield industrial way
sarasota FL 34243 4047
MDR Report Key11101732
Report Number1056601-2020-00032
Device Sequence Number11802962
Product Code ITI
UDI-Device Identifier00859781000019
UDI-Public(01)00859781000019(11)20/07/13
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberMPV5
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2020
Initial Report FDA Received Date12/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR
Patient Weight98